MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
A micropuncture transitionless access set was used in a right lower extremity intervention.It was reported that, the micropuncture set was used to gain left groin access and then wire was inserted.The physician was not sure if the wire was within the lumen and pulled out the wire.During fluoroscopy, the wire was observed to have sheared off.The needle was removed and pressure was held on the groin to close the needle hole.Right groin access was gained in order to retrieve the piece of wire that sheared off using a snare.As the physician was unable to complete the intended procedure, the patient will return in approximately two weeks.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any other adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, instructions for use (ifu), specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used wire guide from the micropuncture transitionless access set was returned for investigation.Visual examination showed the wire guide distal weld was missing and device coil was elongated.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6834107
Report Number1820334-2017-02765
Device Sequence Number13467862
Product Code DYB
UDI-Device Identifier00827002562028
UDI-Public(01)00827002562028(17)200601(10)7957863
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMPIS-502-NT-U-SST
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/29/2017
Supplement Date Received by Manufacturer09/29/2017
Initial Report FDA Received Date08/31/2017
Supplement Report FDA Received Date09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;